The smallest upper bound for thepth absolute central moment of a class of random variables

Martín Egozcue*, Luis Fuentes García, Wing Keung WONG, Ričardas Zitikis

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)

Abstract

We establish the smallest upper bound for the pth absolute central moment over the class of all random variables with values in a compact interval. Numerical values of the bound are calculated for the first ten integer values of p, and its asymptotic behaviour derived when p tends to infinity. In addition, we establish an analogous bound in the case of all symmetric random variables with values in a compact interval. Such results play a role in a number of areas including actuarial science, economics, finance, operations research, and reliability.

Original languageEnglish
Pages (from-to)125-131
Number of pages7
JournalMathematical Scientist
Volume37
Issue number2
Publication statusPublished - Dec 2012

Scopus Subject Areas

  • Materials Science(all)

User-Defined Keywords

  • Central moment
  • Convex function
  • Edmundson-Madansky bound
  • Mean
  • Smallest upper bound

Fingerprint

Dive into the research topics of 'The smallest upper bound for the<sup>p</sup>th absolute central moment of a class of random variables'. Together they form a unique fingerprint.

Cite this